Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 4, 2015, 3:19 PM MST for Gila County, Navajo County, Arizona. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 3:19 PM MST (22:19 UTC)
- Expired
- Jul 4, 2015, 7:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 101 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:00 PM MST | FLASH FLOOD | 1 Se Carrizo, AZ | USGS GAUGE MEASURED STAGE HEIGHT WENT UP FIVE FEET BETWEEN 5 PM AND 6 PM. MAXIMUM FLOW WAS 2470 CUBIC FEET PER SECOND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WGUS55 KFGZ 042219
FFWFGZ
AZC007-017-050115-
/O.NEW.KFGZ.FF.W.0005.150704T2219Z-150705T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
319 PM MST SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTH CENTRAL NAVAJO COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 615 PM MST
* AT 316 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NORTHEAST OF CIBECUE. AS MUCH AS TWO TO TWO AND ONE
HALF INCHES OF RAIN MAY HAVE FALLEN DURING THE PAST HOUR. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY...MOST NOTABLY ON CARRIZO
CREEK.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CARRIZO CREEK...
TURKEY CANYON...JUMPOFF CANYON...CORDUROY CREEK AND MUD CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 73 BETWEEN MILE MARKERS 311 AND 313.
HIGHWAY 60 BETWEEN MILE MARKERS 310 AND 321.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3419 11024 3387 11023 3387 11033 3418 11041
$$
AT2 follow-up statements
647
WGUS55 KFGZ 050108
FFWFGZ
AZC007-017-050245-
/O.EXT.KFGZ.FF.W.0005.000000T0000Z-150705T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
608 PM MST SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
SOUTH CENTRAL NAVAJO COUNTY IN NORTHEASTERN ARIZONA...
* UNTIL 745 PM MST
* AT 604 PM MST...GAUGE REPORTS ON CARRIZO CREEK 20 MILES SOUTHWEST
OF SHOW LOW INDICATE THAT THE RIVER HAS RISEN ABOUT 4 FEET AND
CONTINUES TO RISE. EXPECT RAPID INCREASES IN RIVER HEIGHT
DOWNSTREAM OF THE GAUGE FOR THE NEXT 90 MINUTES OR SO.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...CARRIZO CREEK...
TURKEY CANYON...JUMPOFF CANYON...CORDUROY CREEK AND MUD CREEK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
STATE ROUTE 73 BETWEEN MILE MARKERS 311 AND 313.
HIGHWAY 60 BETWEEN MILE MARKERS 310 AND 321.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3419 11024 3387 11023 3387 11033 3418 11041
$$
RR371 WGUS75 KFGZ 050237 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 737 PM MST SAT JUL 4 2015 AZC007-017-050247- /O.EXP.KFGZ.FF.W.0005.000000T0000Z-150705T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GILA-NAVAJO- 737 PM MST SAT JUL 4 2015 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL GILA AND SOUTH CENTRAL NAVAJO COUNTIES WILL EXPIRE AT 745 PM MST... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. LAT...LON 3419 11024 3387 11023 3387 11033 3418 11041 $$ RR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:12 AM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 10:12 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1012 AM MST SAT JUL 4 2015 .SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA THROUGH TUESDAY. A DRYING TREND IS EXPECTED TO DEVELOP IN THE WESTERN ZONES STARTING WEDNESDAY. ..WHILE THE EASTERN ZONES REMAIN ACTIVE. && .UPDATE/DISCUSSION... GETTING AN EARLY START NEAR THE WHITE MOUNTAINS AS CONVECTION BEGAN DEVELOPING JUST AFTER 9 AM. FAIRLY LIGHT FLOW IN THE MORNING RAOB BELOW ABOUT 10 KM SO WE ARE SEEING SOME SLOW STORM MOTIONS AGAIN THIS MORNING. WE SHOULD SEE STORM MOTION PICK UP A LITTLE WITH TIME TODAY...ESPECIALLY IN WESTERN PORTIONS OF THE AREA. PRECIP CHANCES WERE UPDATED TO ADD TIME RESOLUTION THROUGH THIS EVENING. IT APPEARS THAT AREAS WEST OF I-17/US 89 MAY BE MOSTLY QUIET BY LATE THIS AFTERNOON. HRRR SHOWS OVERNIGHT ACTIVITY AGAIN FROM THE COCONINO PLATEAU/MOGOLLON RIM NORTHWARD. WILL HAVE TO KEEP AN EYE ON THIS. && .PREV DISCUSSION /330 AM MST SAT JUL 4/...AREA RADARS SHOW LIGHT SHOWER ACTIVITY ONGOING ACROSS PARTS OF COCONINO AND NAVAJO COUNTIES EARLY THIS MORNING. THERE IS MID AND HIGH LEVEL CLOUD COVER ACROSS MOST OF THE NORTHLAND AS WELL. FRIDAY NIGHTS PRECIP AND CLOUD COVER SHOULD DELAY THE START OF CONVECTION TODAY UNTIL LATE MORNING IN THE WHITE MTNS AND EARLY AFTERNOON ELSEWHERE. SEEING VERY LITTLE CHANGE IN MOISTURE AND INSTABILITY ACROSS NORTHERN ARIZONA THROUGH TUESDAY. WINDS ALOFT OVER NORTHERN AZ ARE EXPECTED TO BECOME LIGHT SOUTHERLY TODAY AND THEN LIGHT SOUTHWESTERLY SUNDAY AND MONDAY AS THE ANTICYCLONE CENTER MOVES TO CHIHUAHUA MEXICO. THUS MADE FEW CHANGES TO THE FORECAST FROM TODAY THROUGH TUESDAY AND WILL KEEP SHOWER AND TSTORM CHANCES GOING...WITH THE HIGHEST CHANCES IN THE AFTERNOON AND EVENINGS. MODELS ARE SHOWING DRIER AND STABLE AIRMASS WORKING INTO WESTERN AZ TUESDAY NIGHT /WEDNESDAY. AREAS WEST OF A PAGE TO PAYSON LINE SHOULD BE DRY WITH BREEZY SOUTHWEST WINDS FROM WEDNESDAY NIGHT THROUGH FRIDAY SHOULD CURRENT PROGS VERIFY. AREAS EAST OF THIS LINE STILL HANG ON TO SOME MONSOON MOISTURE...THOUGH NOT AS RICH AS WHAT WE HAVE OVERHEAD THIS WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...LIGHT SHOWERS NORTH OF A KCMR TO KSJN LINE WILL CONTINUE MOVING TO THE NORTHWEST THROUGH THE MORNING HOURS. SCATTERED SHRA/TSRA WILL REDEVELOP THIS AFTERNOON WITH LOCAL MVFR POSSIBLE IN THE STRONGER STORMS. AFTER 21-23Z...STORMS WILL FAVOR AREAS ALONG AND EAST OF A KFLG-KPAN LINE. THERE IS POTENTIAL FOR CONVECTIVE ACTIVITY TO CONTINUE THROUGH THE EVENING HRS...ESPECIALLY ACROSS EASTERN AZ. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN ACTIVE AND MOIST MONSOON PATTERN WILL BRING DAYTIME CONVECTIVE SHOWERS AND THUNDERSTORMS TO THE DISTRICT TODAY AND SUNDAY. CONVECTION WILL DIMINISH AT NIGHT...WITH DEBRIS CLOUD AND SCATTERED STRATIFORM SHOWERS. WINDS WILL BE LIGHT...WITH NORMAL TEMPERATURES. MONDAY THROUGH WEDNESDAY...LITTLE CHANGE IN THE WEATHER PATTERN IS ANTICIPATED THROUGH MONDAY. BY TUESDAY...DRIER AIR BEGINS MOVING IN FROM THE WEST. THIS WILL RESULT IN A DOWNWARD TREND IN SHOWERS AND THUNDERSTORMS...PARTICULARLY ACROSS WESTERN ARIZONA. SOUTHWEST WINDS WILL INCREASE...WITH FALLING RELATIVE HUMIDITIES. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...AT/DL AVIATION...MCS FIRE WEATHER...PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 4, 11:41 AM MST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1141 AM MST SAT JUL 4 2015 AZZ014-041915- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 1141 AM MST SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL APACHE COUNTY UNTIL 1215 PM MST... AT 1140 AM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HUNT...OR 27 MILES NORTHEAST OF SHOW LOW...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNT AND CONCHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3444 10963 3446 10984 3479 10984 3475 10952 TIME...MOT...LOC 1840Z 187DEG 12KT 3453 10973 AT
Special weather statement, Jul 4, 12:09 PM MST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1209 PM MST SAT JUL 4 2015 AZZ013-014-041945- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 1209 PM MST SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NAVAJO AND WEST CENTRAL APACHE COUNTIES UNTIL 1245 PM MST... AT 1208 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF VERNON...OR 18 MILES NORTHEAST OF SHOW LOW... MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONCHO AND LITTLE ORTEGA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3429 10974 3438 10993 3464 10981 3450 10952 TIME...MOT...LOC 1908Z 210DEG 20KT 3440 10980 AT
Special weather statement, Jul 4, 12:35 PM MST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1235 PM MST SAT JUL 4 2015 AZZ008-037-042000- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 1235 PM MST SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YAVAPAI COUNTY UNTIL 100 PM MST... AT 1232 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OAK KNOLL VILLAGE...OR NEAR PRESCOTT...MOVING NORTH AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRESCOTT...PRESCOTT VALLEY...PONDEROSA PARK...YAVAPAI COUNTY FAIRGROUNDS...WALKER...IRON SPRINGS...WILLIAMSON VALLEY..INDIAN HILL WEST PRESCOTT...YAVAPAI CAMPGROUND...PRESCOTT GATEWAY MALL...GROOM CREEK SUBDIVISION...OAK KNOLL VILLAGE...PRESCOTT AIRPORT...WHITE SPAR CAMPGROUND...LOWER WOLF CREEK CAMPGROUND AND LYNX LAKE DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... CLOUD TO GROUND LIGHTNING WILL LIKELY OCCUR WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3444 11235 3444 11257 3474 11262 3473 11225 TIME...MOT...LOC 1932Z 179DEG 15KT 3452 11246 AT
Special weather statement, Jul 4, 2:12 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST SAT JUL 4 2015 AZZ013-014-016-017-042145- EASTERN MOGOLLON RIM-LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-WHITE MOUNTAINS-LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- 212 PM MST SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NAVAJO AND SOUTHWESTERN APACHE COUNTIES UNTIL 245 PM MST... AT 211 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SNOWFLAKE...OR 18 MILES NORTH OF SHOW LOW...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM...AS WELL AS VERY HEAVY RAINFALL AND CONTINUOUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... SNOWFLAKE...TAYLOR...SHUMWAY AND WHITE MOUNTAIN LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3443 11023 3460 11015 3454 10983 3429 10995 TIME...MOT...LOC 2111Z 291DEG 12KT 3449 11011 AT
Special weather statement, Jul 4, 2:30 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT JUL 4 2015 AZZ012-015-042200- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 230 PM MST SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO COUNTY UNTIL 300 PM MST... AT 229 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WUPATKI NATIONAL MONUMENT...OR 23 MILES NORTHEAST OF FLAGSTAFF... MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WUPATKI NATIONAL MONUMENT AND WUPATKI VISITORS CENTER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3533 11136 3549 11146 3568 11112 3544 11094 TIME...MOT...LOC 2129Z 244DEG 22KT 3544 11134 AT
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:06 PM MST | Special Weather Statement | FGZ | 39 min | |
| Jul 3, 6:36 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Jul 3, 8:00 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Jul 4, 11:41 AM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 4, 12:09 PM MST | Special Weather Statement | FGZ | 36 min | |
| Jul 4, 12:35 PM MST | Special Weather Statement | FGZ | Yavapai | 25 min |
| Jul 4, 1:11 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 3 hr |
| Jul 4, 1:40 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Jul 4, 2:07 PM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Jul 4, 2:12 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jul 4, 2:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Jul 4, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 46 min |
| Jul 4, 3:56 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.